NO NO NO - having a high platelet count doesn't make your blood thicker and there really isn't such a thing as a "blood thinner". Those are terms that doctors have used for years to explain anti-clotting drugs to patients in layman's terms. The previous answerer that said that aspirin is an anti-platelet drug that makes platelets less "sticky" is correct. Platelets are little tiny cells (much smaller than a red blood cell) that help your blood to form a clot along with coagulation proteins. Platelets have to be "activated" before they will stick or adhere to an injury site. If you have plaque or an injury in a blood vessel the platelets will adhere to the site and make the site of the plaque bigger constricting blood flow through the vessel making circulation more difficult and creating more resistance which if in an artery causes the heart to have to exert more pressure making blood pressure go up. Platelets that are exposed to aspirin are not able to form a platelet "plug". Sometimes that is good for a person with heart problems and atherosclerosis. Sometimes we want and need the platelets to work if you are having surgery or get hurt or have a stomach ulcer- aspirin can lead to some bleeding problems. So the short answer is that aspirin does not help platelets.
Hi... High blood platelets and high blood pressure are totally a different entity.. But high platelet count can cause poor circulation.. Presence of high platelet count can cause clotting of the blood causing blocks in the circulation and thus reducing the blood flow.. And aspirin help in preventing these blocks from happening and can decrease the platelet count to a some extent...
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
I just saw an advisory that persons my age should carry Ecospirin 325 Atorvastatin 80 mg and clopitab 40 as an emergency relief in heart attack till medical help is received. In other countries they talk of carrying nitroglycerin tabs and baby aspirins(28 mg) Question: Aren t ecospirin and clopitab aspirin only? Why do we prescribe such high dosages? Isn t Atorvastatin (Lipitor) a cholesterol medicine to be given on regular basis rather than for immediate relief? Is it fast acting enough to affect the blood as an emergency medicine?
I was in hospital last week because of dizziness & passed out. I have A-Fib as well & I am an insulin dependent diabetic. Upon leaving hospital for 4 days I was put on Cartia XT 120mg 1X day & Eliquis 5mg 2X day. I had severe nose bleeds 2X within 6 hours. I stopped the Eliquis after 4 days. My Doctor put me on 1 baby asprin day & I am still taking the Cartia XT which is helping my blood pressure. Will the baby asprin help work as a blood thinner & help prevent strokes ? thx for your info, Paul
I am on 3 15mg tabs. of morphine a day, & a 30mg that is er. at bed. I want to taper off of them, but do not have a lg. quantity left. My pain mgmt. dr. lost his license, & it will be I don t know how long before I can get a new one, & I want to make my supply last that I have left.
Hi I have a BP monitor at home . Right now my reading is 130/86. I have a Bicuspic valve. Today I have been put on a low dose of BP medication after my clinic measured my BP at 151/113. This was taken immediately on arrival at the clinic after walking from the car park and a rather stressfull car journey. Am I right to be concerned about the starting medication on this evidence? .. I have recently had my personel BP monitor calybrated ..AGE 50 thank you
My father has multiple myeloma. he s on his third month of the BiRD treatment right now with Revlmid, biaxin and dexamethazone. his BP has been low this week and tonight has dropped to 101/53. he s weak and can t keep his eyes open and has sever leg cramps. He s been fairly active since on the treatment since this particular regimen can cause blood clots. He s coherent and not dizzy at all. we can t get him to drink much, but we are thinking maybe the low bp is due to dehydration. we can t get ahold of his doctor or nurse right now. should we worry? is there anything we can do to make it come up?
My mother is not feeling well, woke up 3:00am with shakes, couple hours later, vomiting and diahrea...feeling very week...BP 30 min ago 95/54, just moments ago, 101/45...has been able to keep down some soup, couple crackers, diet 7up...my first worry is her BP...?
Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...
Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...